MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-8U-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On february 15, 2021, olympus medical systems corp.(omsc) received the literature titled "endoscopic full-thickness resection with defect closure using clips and an endoloop for gastric subepithelial tumors arising from the muscularis propria".This study was conducted on the endoscopic full-thickness resection (eftr) for 51 patients with gastric subepithelial tumors arising from the muscularis propria from january 2009 to december 2012.In the literature, it was reported that one minor bleeding and one tumor fell into the peritoneal cavity during the procedure.The minor bleeding was successfully managed by endoscopic means.However, in the case of the tumor fell into the peritoneal cavity, the procedure was converted into a laparoscopic resection.Omsc assumes that the reported events might be related to the subject device since the subject device was used for the eftr.Therefore, omsc assumes that the event converted into a laparoscopic resection was an adverse event to submit.Based on the available information, specific information on the subject device and the patients were not provided.There is no description of the device's malfunction.Omsc will submit one medical device reports (mdr) of the subject device for the adverse event of the conversion into a laparoscopic resection.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11408492
Report Number8010047-2021-03267
Device Sequence Number4053327
Product Code EOQ
UDI-Device Identifier04953170031519
UDI-Public04953170031519
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberFG-8U-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;